Ask a doctor

Brows and Lids Feel Heavy After Botox

It is only 1 day since I had Botox for the first time and my eyebrow/ eyelid area feel heavy. I looks like it may be sagging a bit in the outer corner. Is this normal? I am freaking out. Is this the start of brow/eyelid droop?

Doctor Answers (9)

Most side effects from BOTOX will go away within several weeks, but it can take up to 3 months

+1

This might be from the way the BOTOX was injected. Or, it could be that too much BOTOX was injected. Most side effects from BOTOX will go away within several weeks, but it can take up to 3 months.


New York Oculoplastic Surgeon
5.0 out of 5 stars 29 reviews

Heavy brow and eyelid feelings after Botox

+1

IF this is the first time you have had Botox injected, it is a common complaint and typically improves or resolves by 3-4 weeks. Botox should not even have taken effect at this point in time. As always discuss this with your surgeon.

Otto Joseph Placik, MD
Chicago Plastic Surgeon
5.0 out of 5 stars 48 reviews

Heavy eyes from Botox

+1

some of the forehead may be getting affected by the botox and not able to elevate. As it drops, so can the eyelid. Sometimes, the doctor can put more botox in the muscles that pull down this area, so it helps lift the area that is dropping. Contact your doctor and get an appointment to be evaluated as there may be things to do to make you more satisfied, but you may not need to keep the appointment if things even out on their own in the next few days.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 32 reviews

You might also like...

Dysport Results in a Less "Heavy" Feeling in the Forehead Compared to Botox

+1

Hi Is,

You should contact your injecting physician and have them note in your chart your symptoms so that it will be avoided in the future, if you return.  For now all that you can do is be patient, let the Botox take effect, and hopefully you will be happy with the results.

In the future, you may want to try Dysport.  Patients report that with Dysport they do not feel the "heaviness" that they have felt with Botox in the past.  You may also tell your injecting physician to avoid injecting aggressively in your frontalis muscle.

Good luck and be well.

Dr. P

Michael A. Persky, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

Brow heaviness after Botox

+1

It is unusual for Botox to work this fast. However, heaviness can develop if the eyelids and brow are heavy and the muscle that keeps the brow up is completely knocked out by the Botox.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 18 reviews

Botox and Low Eyebrows/Lids

+1

It would be unusual for you to start seeing some sort of effect from the Botox after only one day.  It can happen, but would be very unusual.  I would give it a week to see what happens. If at that point you are experiencing some droopiness, I would address it with your physician.

Christopher V. Pelletiere, MD
Barrington Plastic Surgeon
4.5 out of 5 stars 28 reviews

Brow drop one day after botox uncommon

+1

Since Botox normally takes 2-4 days to take effect, your immediate response is unusual. If you only had the forehead injected, and not the corrugator muscles between the eyebrows, it is very unlikely to affect the eyelids. You didn't say exactly where the Botox was plasced so it is hard to advise in your case, but my guess is that the forehead muscle was treated and causing a bit too much relaxation of the muscles that hold the brow up. It is a tricky balance sometimes, since the muscles that pull down win over the ones that pull up if they are treated only.

Richard Baxter, MD
Seattle Plastic Surgeon
5.0 out of 5 stars 28 reviews

Brow drop more common than lid drop

+1

Just a guess, but I think your frontalis was over-injected. The frontalis is the muscle that moves to raise the brow and causes deep horizontal forehead lines. In an attempt to rid you of this problem, the muscle now is so weak, your brows can't go up at all, causing the heaviness. This is more common in patients who do not have a high forehead. There are fixes to this problem, so go back to your doctor.

Mary P. Lupo, MD
New Orleans Dermatologist
5.0 out of 5 stars 9 reviews

Heaviness after Botox

+1

Occasionally patients will feel a heaviness that is not necessarily a droop.  Sometimes that heaviness is due to a small amount of inflammation from the injections and will resolve in a few days.  It does not always turn into the brow or lid ptosis that is talked about in the literature.  Give it a few more days. 

If the heaviness worsens with time, contact the office where you were injected and ask for a recheck.  Depending on the area of treatment brow v. crow's feet there are a few things that can be done to minimize the appearance of the droop and decrease the time of the adverse effect. 

Lee Robinson, MD - RETIRED
Portland Facial Plastic Surgeon
3.5 out of 5 stars 2 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.